Alert archive / Colorado / High Wind Watches in 2007
High Wind Watch 5, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Nov 27, 2007, 4:14 AM MST for 11 counties in Colorado. It took effect at Nov 27, 2007, 2:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 27, 2007, 4:14 AM MST (11:14 UTC)
- In effect from
- Nov 27, 2007, 2:00 PM MST
- Expired
- Nov 27, 2007, 9:38 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.2 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2100 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 271114 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 414 AM MST TUE NOV 27 2007 ...STRONG JET STREAM WILL MOVE OVER THE STATE LATER TODAY AND TONIGHT... .AN INTENSE JET STREAM WILL MOVE OVER THE STATE LATER TODAY AND TONIGHT. THIS STRONG JET STREAM WILL PRODUCE STRONG WINDS ALONG AND JUST EAST OF THE SOUTHERN COLORADO MOUNTAINS. COZ072>075-079>082-271715- /O.NEW.KPUB.HW.A.0005.071127T2100Z-071128T0900Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK 414 AM MST TUE NOV 27 2007 ...HIGH WIND WATCH IN EFFECT FROM 2 PM MST THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 2 PM MST THIS AFTERNOON THROUGH LATE TONIGHT. THIS WATCH IS IN EFFECT FOR THE HIGHER ELEVATIONS OF THE PIKES PEAK REGION...THE SANGRE DE CRISTO MOUNTAINS...AND THE WET MOUNTAINS. A STRONG JET STREAM...WITH WINDS IN EXCESS OF TWO HUNDRED AND TWENTY MILE PER HOUR WILL MOVE OVER THE STATE LATER TODAY AND TONIGHT. ACROSS THE PIKES PEAK REGION...STRONG WINDS OF 40 TO 60 MPH WITH GUST TO 80 MPH WILL BE POSSIBLE. THE STRONGEST WINDS WILL OCCUR ALONG AND JUST EAST OF THE RAMPART RANGE...ON TOP OF PIKES PEAK...AND JUST TO THE EAST AND SOUTHEAST OF PIKES PEAK. THE STRONGEST WINDS ARE EXPECTED TO REMAIN ABOVE 8000 FEET. ACROSS THE SANGRE DE CRISTO MOUNTAINS AND WET MOUNTAINS...WINDS OF 40 TO 60 MPH WITH GUSTS TO 80 MPH WILL BE POSSIBLE ALONG AND JUST EAST OF THESE MOUNTAIN RANGES. THE STRONGEST WINDS ARE EXPECTED TO REMAIN ABOVE 7500 FEET. A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT LEAST 75 MPH. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ HODANISH
1 follow-up statement
000 WWUS75 KPUB 271638 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 938 AM MST TUE NOV 27 2007 ...STRONG JET STREAM WILL MOVE OVER THE STATE LATER TODAY AND TONIGHT... .AN INTENSE JET STREAM WILL MOVE OVER THE STATE LATER TODAY AND TONIGHT. THIS STRONG JET STREAM WILL PRODUCE STRONG WINDS ALONG AND JUST EAST OF THE SOUTHERN COLORADO MOUNTAINS. COZ081-082-271745- /O.CAN.KPUB.HW.A.0005.071127T2100Z-071128T0900Z/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...WOODLAND PARK...PIKES PEAK 938 AM MST TUE NOV 27 2007 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH WIND WATCH. WINDS ARE NOT FORECAST TO INCREASE UP TO WARNING CRITERIA. HOWEVER...STRONG SOUTHWEST WINDS OF 30 TO 50 MPH...WITH SOME GUSTS UP TO 60 MPH...ARE STILL EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. $$ COZ072>075-079-080-272245- /O.UPG.KPUB.HW.A.0005.071127T2100Z-071128T0900Z/ /O.NEW.KPUB.HW.W.0007.071127T2100Z-071128T0900Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...RYE...GREENHORN MTN 938 AM MST TUE NOV 27 2007 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THIS WARNING IS IN EFFECT FOR THE HIGHER ELEVATIONS OF THE SANGRE DE CRISTO MOUNTAINS AND THE WET MOUNTAINS. A STRONG JET STREAM...WITH WINDS IN EXCESS OF TWO HUNDRED AND TWENTY MILE PER HOUR WILL MOVE OVER THE STATE LATER TODAY AND TONIGHT. ACROSS THE SANGRE DE CRISTO MOUNTAINS AND WET MOUNTAINS...WINDS OF 40 TO 60 MPH WITH GUSTS TO 80 MPH WILL BE POSSIBLE ALONG AND JUST EAST OF THESE MOUNTAIN RANGES. THE STRONGEST WINDS ARE EXPECTED TO REMAIN ABOVE 7500 FEET. HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Nov 26, 3:13 PM MST, 13 hours 1 minute earlier.
Area forecast discussion, Nov 26, 3:13 PM MST, 13 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 313 PM MST MON NOV 26 2007 .SHORT TERM... (TONIGHT AND TUESDAY) CURRENTLY...THE UPPER TROUGH AXIS WAS SWEEPING ACROSS THE STATE MONDAY AFTN...AND THE BACK EDGE OF THE CLOUD COVER WAS CROSSING INTO THE SE CORNER OF THE STATE AS OF 2 PM. TEMPS HAVE BEEN SLOW TO WARM THROUGH THE MORNING DUE TO THE CLOUD COVER...BUT NOW ARE STARTING TO WARM INTO THE 40S FOR THE PLAINS. THE HIGHER ELEVATIONS WERE REMAINING IN THE 20S AND 30S. TONIGHT AND TOMORROW...THE TROUGH WILL EXIT THE STATE THIS EVENING...PRODUCING WEST TO SOUTHWEST FLOW ALOFT ACROSS THE CWA IN PREPARATION FOR THE NEXT INCOMING TROUGH. FOR TONIGHT...THIS TRANSLATES TO CLEARING SKIES AND COOLER...THOUGH H7 TEMPS WARM A DEGREE OR TWO OVERNIGHT. ONLY CONCERN WILL BE FOG POTENTIAL FOR THE SAN LUIS VALLEY OVERNIGHT. WITH CLEARING SKIES...PERSISTENT CLOUD COVER...AND PROBABLY A LATER START TO INCREASING WINDS...INCLUDED PATCHY FOG FOR THE SLV FROM 03Z TO 15Z. TOMORROW SW FLOW ALOFT INCREASES AS THE NEXT WEATHER FEATURE NEARS...BUT MODELS HAVE SLOWED THIS DOWN ENOUGH THAT POP GRIDS HAVE BEEN ADJUSTED TO STAY DRY THROUGH 00Z. SFC WINDS WILL BE ON THE INCREASE THROUGH THE DAY AND WILL HELP MIX THE LOWER LEVELS AND PROMOTE A RAPID WARM UP...AND FEEL THAT ACROSS THE HIGHER ELEVATIONS GUSTY WINDS MAY BE PRESENT AS EARLY AS 15Z. ONGOING MAX TEMP GRIDS SHOWED THIS WARMING TREND FOR TUESDAY...AND LATEST NUMERICAL GUIDANCE FURTHER SUPPORTS THIS SO LITTLE CHANGE NEEDED THERE. MOORE .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) ...FAST MOVING SYSTEMS TUESDAY NIGHT AND WEDNESDAY AND AGAIN THURSDAY AND THURSDAY NIGHT...A POTENTIALLY MORE SIGNIFICANT STORM FOR THE WEEKEND... THE DISTURBANCES COMING ACROSS TUESDAY NIGHT INTO WEDNESDAY...AND THURSDAY INTO THURSDAY NIGHT...LOOK TO BE PROGRESSIVE...FAST MOVING SYSTEMS WITH THE MAIN AFFECTS ON SOUTHERN COLORADO BEING WIND AND COOLER TEMPERATURES. BOTH SHOOT ACROSS COLORADO AS EMBEDDED SHORTWAVES IN NORTHWEST FLOW...WITH LITTLE TIME TO LEAVE BEHIND MUCH PRECIPITATION. COULD BE SOME SNOW ALONG THE CONTINENTAL DIVIDE WITH EACH SYSTEM...AND MAYBE A FEW FLURRIES OVER THE PLAINS...BUT NOT LOOKING VERY WET AT THIS TIME. THE MORE SIGNIFICANT AFFECTS FROM THESE TWO SYSTEMS WILL BE THE WIND AND COOLER TEMPERATURES. COULD SEE SOME GUSTS OVER 50 MPH OVER THE MOUNTAINS AND ADJACENT PLAINS TUESDAY NIGHT AND AGAIN THURSDAY AFTERNOON AND EVENING. THESE EVENTS LOOK LIKE BORA MIXING EVENTS...ASSOCIATED WITH SUBSIDENCE AND STRONG COLD AIR ADVECTION. DOESNT LOOK LIKE HIGH WIND CRITERIA AT THIS TIME...BUT WILL HAVE TO MONITOR. JURY IS STILL OUT FOR THE WEEKEND. LATEST RUNS OF THE GFS ARE NOT AS POTENT WITH THE STORM OVER COLORADO AS PREVIOUS RUNS...BUT THE PATTERN STILL LOOKS ABOUT THE SAME...WITH A NORTHERN STREAM SYSTEM COLLIDING WITH A SOUTHERN STREAM SYSTEM OVER COLORADO. THE 00Z AND 12Z RUNS OF THE ECMWF REMAIN CONSISTENT...ALSO INDICATING THE COLLISION OF A NORTHERN AND SOUTHERN STREAM SYSTEM OVER COLORADO BUT WITH MUCH MORE VIGOR. THE TWO ECMWF SYSTEMS ARE STRONGER AND END UP HAVING A MORE POTENT IMPACT ON COLORADO. TIMING IS TRICKY. BOTH THE GFS40 AND ECMWF HAVE MOISTURE STREAMING INTO THE MOUNTAINS FRIDAY NIGHT...PROBABLY SPREADING ONTO THE PLAINS SATURDAY...AS THE SURFACE FRONT MOVES SOUTH. HOWEVER...BOTH MODELS HAVE BEEN ALL OVER THE PLACE WITH THE ONSET OF THE PRECIPITATION...SOMETIMES INDICATING PRECIPITATION ON THE PLAINS FRIDAY NIGHT...AND SOMETIMES HOLDING IT OFF UNTIL SATURDAY NIGHT. SEEMS LIKE THEY ARE HAVING A HARD TIMING NAILING DOWN JUST HOW AND WHEN EVERYTHING WILL ALIGN. AS ALWAYS...STAY TUNED. PATTERN CONTINUES TO LOOK ACTIVE FOR THE NEXT 7 TO 10 DAYS. LW && .AVIATION...VFR CONDITIONS ARE EXPECTED THE NEXT 24 HRS MOST LOCATIONS...BUT WILL INCLUDE SOME PATCHY FOG FOR KALS 03Z TONIGHT UNTIL 15Z TOMORROW MORNING CREATING IFR CONDITIONS. FOR KCOS AND KPUB...W-SW WINDS ALOFT WILL BE INCREASING THROUGH THE DAY TUESDAY...WITH GUSTY WINDS POSSIBLE AFTER 19Z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 27/50
Hazardous weather outlook, Nov 26, 6:56 AM MST, 21 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 656 AM MST MON NOV 26 2007 COZ058>089-093>099-271400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 656 AM MST MON NOV 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SNOW SHOWERS WILL DEVELOP OVER THE MOUNTAINS OF LAKE AND CHAFFEE COUNTIES IN THE MORNING...AND THEY WILL CONTINUE INTO THE AFTERNOON. ACCUMULATIONS UP TO 2 INCHES ARE POSSIBLE OVER THE HIGHER ELEVATIONS OF LAKE AND CHAFFEE COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY UNSETTLED CONDITIONS ARE EXPECTED THROUGH THIS WEEK. THE FIRST SYSTEM WILL AFFECT THE AREA TUESDAY NIGHT INTO WEDNESDAY...BRINGING A CHANCE OF SNOW OVER THE MOUNTAINS. THE BEST CHANCE OF SIGNIFICANT ACCUMULATING SNOWS WILL BE OVER THE CONTINENTAL DIVIDE. MORE UNSETTLED WEATHER IS EXPECTED BY LATE IN THE WEEK INTO THE WEEKEND...WITH SOME MORE ACCUMULATING SNOWS POSSIBLE ACROSS BOTH THE MOUNTAINS AND PLAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 9:38 AM MST | High Wind Warning | PUB | Alamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more | 18 hr |
Nearby
High Wind Watches in Colorado, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.